Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Apr 6, 2021, 8:39 PM CDT for Mitchell County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 8:39 PM CDT (01:39 UTC)
- Expired
- Apr 6, 2021, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
County Mitchell County, KS
The radar
The Grand Island radar (KUEX), 110 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 3516 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WWUS83 KGID 070139
SPSGID
Special Weather Statement
National Weather Service Hastings NE
839 PM CDT Tue Apr 6 2021
KSZ019-070230-
Mitchell KS-
839 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 930 PM
CDT...
At 839 PM CDT, Doppler radar was tracking a strong thunderstorm over
Victor, or 15 miles southwest of Beloit, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Beloit, Asherville, Simpson, Hunter, Scottsville and Victor.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Kansas.
LAT...LON 3924 9849 3957 9824 3957 9793 3922 9793
3922 9849
TIME...MOT...LOC 0139Z 217DEG 37KT 3929 9829
$$
HeinleinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Apr 6, 6:30 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 6, 6:30 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 630 PM CDT Tue Apr 6 2021 .DISCUSSION...(This evening through Tuesday) Issued at 359 PM CDT Tue Apr 6 2021 Right now the main focus is monitoring conditions over the next few hours with convection expected to begin to develop along and ahead of the sfc cold front here shortly. The front has been rather slow to progress so far today with the triple point generally over far southwest NE currently (though the dry line is essentially collocated with the front at this point). Plenty of CU has developed across the entire area today and has played a role in keeping things strongly capped so far today. Strong to severe storms are expected to develop rapidly if the cap breaks...with around 2,000 j/k of CAPE (mainly over SW portions of the area) and 40-50 kts of effective shear, the main severe threats would be large hail and damaging winds, but a weak tornado is not out of the question. While the cap is most likely to break in the western portions of the area, the eastern areas will have a much harder time and are likely to stay capped longer and we could see the severe threat decrease rapidly after midnight tonight. Going forward, the front looks to continue to slowly inch eastward overnight bringing gusty winds as well as continuing showers and thunderstorms. Behind the front precip chances become more synoptically driven with light to moderate wraparound precip expected through most of the day tomorrow. Overall tomorrow is going to be a rather wet and dreary day with highs expected to only be in the 40s with gusty northwest winds. Thankfully this won't las too long as conditions begin to dry out on Thursday and highs rebound back up into the upper 50s and into the 60s. To be honest, not a lot of time was spent on the long term sections of the forecast today. More time was devoted to parsing out the details of today's anticipated severe weather. The long term can best be characterized as a series of upper level waves that moves through and brings more periodic chances for showers and potentially some thunderstorms. At the upper levels the current closed low is expected to pass through KS by Thursday afternoon and deepen as it goes. Behind this current low we will see brief but collapsing ridging as we enter mainly northwest flow ahead of the next trof that begins to descend over western MT by around 00z Friday. As this new trof deepens and pushes eastward, a new closed low is expected to form Friday afternoon around the NE,SD,WY border. This low is also expected to deepen as it looks to swing right through the center of NE by around 00z Saturday. Then we look to be in something of a "lather, rinse, repeat" situation where the low migrates east, brief ridging takes over ahead of another trof descending over MT. While these can appear to be fairly similar patterns, the devil will be in the details as usual and confidence in the outer periods is not the greatest right now. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 610 PM CDT Tue Apr 6 2021 A line of TSRAs is developing to the west and expected to impact the terminals between 07/01-07/04Z. There will likely be some gusty winds with the initial passage...gusting 40-45 KTs...along with the potential for heavy rain...hail and MVFR CIGS. Once this front/line moves through...CIGS will continue to gradually lower to IFR levels overnight...with with -SHRAs or VCSHs through much of the day on Wednesday...along with strong northwesterly winds gusting to near 40 KTS during the afternoon hours. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Shawkey AVIATION...Rossi
Hazardous weather outlook, Apr 6, 5:00 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 500 PM CDT Tue Apr 6 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 500 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Strong to severe thunderstorms are expected to develop late this afternoon and track east across the entire forecast area through the evening hours. The primary hazards will be damaging wind gusts to near 60 MPH and isolated hail stones up to 2 inches in diameter, though an isolated tornado is not completely out of the question...especially across portions of north central Kansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. During the day on Wednesday, strong northwesterly winds will be possible across portions of the outlook area, especially west of Highway 281. Sustained speeds near 30 MPH and gusts near 45 MPH will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through midnight tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, Apr 6, 7:59 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
759 PM CDT Tue Apr 6 2021
KSZ006-007-018-019-070145-
Jewell KS-Smith KS-Osborne KS-Mitchell KS-
759 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEWELL...
SOUTHEASTERN SMITH AND NORTHEASTERN OSBORNE COUNTIES UNTIL 845 PM
CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osborne, or 32 miles west of Beloit, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Osborne, Downs, Lebanon, Portis, Esbon, Ionia and Harlan.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Kansas.
LAT...LON 3936 9870 3939 9883 3949 9887 3991 9860
3970 9820
TIME...MOT...LOC 0059Z 222DEG 19KT 3950 9872
HeinleinSpecial weather statement, Apr 6, 8:04 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Hastings NE
804 PM CDT Tue Apr 6 2021
NEZ046-047-061-062-073>075-070145-
Buffalo NE-Adams NE-Howard NE-Hall NE-Phelps NE-Kearney NE-
Sherman NE-
804 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PHELPS...
NORTHWESTERN ADAMS...KEARNEY...EASTERN BUFFALO...SOUTHEASTERN
SHERMAN...SOUTHERN HOWARD AND WESTERN HALL COUNTIES UNTIL 845 PM
CDT...
At 802 PM CDT, Doppler radar was tracking strong winds along the
leading edges of a cold front, along a line extending from near
Rockville to near Axtell. Movement was southeast at 20 mph.
Wind gusts up to around 55 mph will be possible for a brief time as
this front first passes.
Locations impacted include...
Kearney, Minden, St. Paul, Gibbon, Ravenna, Wood River, Shelton,
Kenesaw, Cairo, Axtell, Dannebrog, Ashton, Farwell, Rockville,
Heartwell, Norman, Poole and Boelus.
Please note that these winds are not directly associated with
thunderstorm activity.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and central Nebraska.
LAT...LON 4118 9836 4035 9875 4035 9887 4042 9926
4129 9880
TIME...MOT...LOC 0102Z 292DEG 18KT 4107 9879 4047 9917
PfannkuchSpecial weather statement, Apr 6, 8:15 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Hastings NE
815 PM CDT Tue Apr 6 2021
NEZ039-040-046-061-070145-
Buffalo NE-Valley NE-Greeley NE-Sherman NE-
815 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY...VALLEY...
WESTERN BUFFALO AND SHERMAN COUNTIES UNTIL 845 PM CDT...
At 815 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from 7 miles north of Sherman
Reservoir Dam to near Amherst. Movement was northeast at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
the strongest storms within this corridor.
Locations impacted include...
Ord, Loup City, Pleasanton, Scotia, Arcadia, North Loup, Litchfield,
Amherst, Riverdale, Hazard, Poole and Sherman Reservoir Dam.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and central Nebraska.
LAT...LON 4161 9860 4139 9874 4073 9908 4082 9940
4105 9933 4105 9921 4162 9921
TIME...MOT...LOC 0115Z 218DEG 28KT 4140 9891 4088 9923
PfannkuchLocal storm report, Apr 6, 8:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 4 N KEARNEY 40.75N 99.08W
04/06/2021 E60 MPH BUFFALO NE EMERGENCY MNGR
STRONG WINDS ALONG THE COLD FRONT ENHANCED
BY THE CONVECTION UPSTREAM. ESTMATED A SWATH
OF WINDS A HALF MILE WEST TO EAST WITH THE
NORTHERN EDGE NEAR GLENWOOD CORNERS.
&&
JMBWLocal storm report, Apr 6, 8:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
835 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 W BURR OAK 39.87N 98.32W
04/06/2021 M0.88 INCH JEWELL KS TRAINED SPOTTER
&&Special weather statement, Apr 6, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
839 PM CDT Tue Apr 6 2021
KSZ019-070230-
Mitchell KS-
839 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 930 PM
CDT...
At 839 PM CDT, Doppler radar was tracking a strong thunderstorm over
Victor, or 15 miles southwest of Beloit, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Beloit, Asherville, Simpson, Hunter, Scottsville and Victor.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Kansas.
LAT...LON 3924 9849 3957 9824 3957 9793 3922 9793
3922 9849
TIME...MOT...LOC 0139Z 217DEG 37KT 3929 9829
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 30 min |
| Apr 6, 7:06 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 15 min |
| Apr 6, 7:29 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 20 min |
| Apr 6, 7:40 PM CDT | Special Weather Statement | GID | Sherman | 35 min |
| Apr 6, 7:52 PM CDT | Special Weather Statement | GID | Buffalo | 23 min |
| Apr 6, 8:04 PM CDT | Special Weather Statement | GID | Howard, Kearney | 41 min |
| Apr 6, 8:15 PM CDT | Special Weather Statement | GID | Buffalo, Sherman, Valley | 30 min |
| Apr 6, 8:45 PM CDT | Special Weather Statement | GID | Nuckolls | 45 min |
| Apr 6, 11:28 PM CDT | Special Weather Statement | GID | Thayer | 47 min |
| Apr 6, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 46 min |
| Apr 6, 7:59 PM CDT | Special Weather Statement | GID | Smith | 46 min |
| Apr 6, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 49 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.